Skip to content
Arimidex
avatar
tjbethel posted:
As a post breast cancer patient, I am currently taking Arimidex. I have a quick question. My niece and friend are in early stages of pregnancy. Is it ok for me to be around them?
Reply
 
avatar
rachael67 responded:
I have never heard any tales of caution associated with taking any of the anti-hormone drugs and being around pregnant ladies. So, my initial reaction would be "no problem."

However....as you have raised the quesiton, please consult with your medical team as well as an OB just to be sure...and then please share what you learn here!

This board is all about learning from one another, and we appreciate additions to our knowledge!

Blessings.
Rachael
A bird doesn't sing because it has an answer; it sings because it has a song.
Maya Angelou
 
avatar
jenna291 replied to rachael67's response:
I agree with Rachael. I have been on this drug for 2 1/2 years and have never been told its a problem to be around anyone.

However, all questions should be addressed with your doc.

Jenna
 
avatar
sadblossom replied to jenna291's response:
Hello Jenna,
May I ask if you are experiencing any side effects from the Arimidex? I too have been on it 2 1/2 years and could write a book on side effects IF I had the energy.

Thanks,Pat
 
avatar
jenna291 replied to sadblossom's response:
Hi Pat,
Yes I do have some annoying side effects that come and go. The worst one is leg pain and aches, and the only thing that helps it is to massage my calves and take a walk. I work in an office and I get up periodically to keep my circulation going. Fortunately I really like to walk, and this forces me to do so just about every day. I can go for weeks with no issues, then without warning the leg pain kicks in.
I also still have hot flashes regularly. I had chemo for 16 weeks which put me into medically induced menopause at 51, then Tamoxifen for 3 years and now the Arimidex. I think the combination of all this causes the hot flashes. Mostly at night now, if I get up to use the bathroom then the minute I hit the pillow, I get a hot flash.
Once in a great while I have some nausea and indigestion and try and keep saltines or graham crackers around for this. Who knows if this is all the havoc that taxol reeked on my system or the Arimidex. Nothing is ever the same after chemo.
For the most part, the symptoms are managable and I feel if they can contribute to keeping me cancer-free, then I can push thru it.
Are you having similar side effects?

best ~
Jenna
 
avatar
rachael67 replied to sadblossom's response:
Off Thread!

Just a little note to say how good it is to see you on here again, Pat! Seems it's been a long time!

Hope you are well!

Blessings.
Rachael
A bird doesn't sing because it has an answer; it sings because it has a song.
Maya Angelou
 
avatar
sadblossom replied to jenna291's response:
Hello again ladies,
To answer tjbethel....no I have never been told to avoid anyone or anything while on Arimidex, and believe me one of my doctors{radiation) would have told me this....he is a bundle of knowledge and waste no time at sharing it. I adore him!

Jenna.....yes, I have had all of those side effects and many more. I too, can get up and do any small chore and sit down with the hot sweats for no reason.ug! But that is the least on my side effects.......the bone and muscle pain is massive.....the joints are totally miserable and every joint I have hurts with every movement I make. I have extreme fatique to the point that I now do very little because I am just to tired to move and it just flat hurts so bad. I have gained an enormous amount of weight which I feel is from the pill AND from little activity. I feel trapped there. My hair is thinning........I get sick easy......I am mauseated......often have constipation.......insomnia........and the newest, that I diagnosed myself from extensive research.....PELVIC MUSCLE PROLAPSE. From my front to my back. EVERYTHING in that area gives me pure havoc. I do believe this is due to weight gain,constipation and lack of hormones, which we all know effects our entire body. But this condition I feel is a domino effect from the Arimidex.
So.....in other words I am absolutely miserable! I have an appt with my doctors in 2 weeks and intend to discuss all of this with them. Thing is.....I do not want to change to the meds that could have negative effects on female organs sense I still have all of mine. re:uterine cancer etc; So what can I do. I have been on Arimidex for 2 1/2 years and I feel like I am 100 years old.What will it be like in 2 1/2 more years. I can do very little that I use to due to body pain and fatique. I am nearing home bound. And will this be reversible later on? Pushing thru it is not even any where near a big enough statement.
Blessings.....Pat
 
avatar
sadblossom replied to rachael67's response:
Hello Rachael.
Yes,it has been a long time. I do continue to come here often and read but have little energy most of the time to post. I did post here and I also posted on the so called doctor that refuses heavy wt women for treatment. ggrrrrr.....

I hope you are well also my dear friend.
Blessings....Pat
 
avatar
jenna291 replied to sadblossom's response:
Pat,
I am so sorry your symptoms are so severe. I had never heard of the pelvic muscle prolapse from this pill. That is scary - my mom has that issue and its a tough one.
I haven't had the constipation problem but have really hiked up my fiber in the last few years.

I hope your doctors can come up with either a new pill option for you or some other suggestions to lessen the pain. It truly sucks that bone aches and pains accompany this pill. Do you have arthritis? I wonder if that is making things worse.

Please let us know what the docs say. Are you supposed to say on the Arimidex for a total of 5 years? Yes, I always wonder what happens after that...

take good care ~
Jenna
 
avatar
mhall6252 replied to sadblossom's response:
Pat - there are other anti-hormones. Have you tried Femara? I took it for several months and had no side effects, whatsoever. Sometimes just changing to a different one can make all the difference in the world. And oh, I have all my girlie parts, too (well, except for boobs). Please call your oncologist and have a discussion. Your suffering is unreasonable and it's time for some relief.

Many hugs,
Michelle
Michelle
Read my blog at www.mch-breastcancer.blogspot.com
Smile and the world smiles with you!
 
avatar
sadblossom replied to mhall6252's response:
I thank all of you sweet ladies for the replies. I see my care team doctors on Sept 17 and I am definetely going over the drug and side effect issues.
The pelvic muscle prollapse can be caused by lack of hormones...re:hormone blocker meds
The lack of hormones weaken the pelvic muscle walls.Among a million other things it can do to us. I am dealing with that but the pain in my joints and muscles and the fatique is really ticking me off. I am walking with a cane right now. I twisted my knee a few weeks ago and it just will not get well.
I just have not been a happy camper for a good while now.

I will be happy to let you know what ever I find out
Blessings.... Pat.
 
avatar
judyfams replied to sadblossom's response:
Pat,
I refused to take an AI because of my RA and all the joint and muscle pain side effects.
Have been taking Fareston (Toremifine) for almost 2 yrs. without any side effects.
There is no generic so it can be expensive if you don't have a prescription plan.
It is a SERM in the Tamox family, but doesn't cause osteopenia or joint and muscle pain. Very rare side effect could be uterine cancer so sometimes women have to have a vaginal ultrasound.
Ask your doctor about it.
Judy


Helpful Tips

Alternative consumer self-test device for early detection of breast cancer?
This may be an interesting personalized alternative for early detection to then be verified through Breast MRI/Mammography: Eclipse, ... More
Was this Helpful?
1 of 1 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Breast Cancer Center